Freaked out after Oral, can lorazepam delay detection?
Oct 20, 2004
Hi Doc- Can Lorazepam pills or stress delay the production of antibodies?
My exposure was 8 weeks ago. It involved unprotected blow job and unprotected cunnilingus (sucked on the clitoris) with a high risk individual.
My symptoms to date are: sore/itchy throat, body ache, inconsistent bowel movement (off and on diarrehea from the 3rd week to now), difficulty swallowing, pimples breaking out on my face, nausea, weight loss (15-20 lbs), vomiting, loss of appetite and some more.
I too a homeaccess hiv test at 7 weeks (I read that state of Mass. says that it is definite by 6 weeks...but I will retest at 3 months). It was negative. But the symptoms still linger. Quite freaked out at the moment.
At 4 weeks got really freaked out with sore throat and swollen lymph nodes (which the ER doctor said they seemed normal and prescribed lorazepam). Wondering if lorazepam delays seroconversion. Also, can sugar delay seroconversion. Quite scared at the moment. Thanks for taking the time to read. I just want to be well and want to woo-hoo like crazy.
Hi Dr. Bob-
I had a question regarding Ativan (Lorazepam) and antibody production.
My ER doctor prescribed Lorazepam at 4 weeks after my exposure. I took a homeaccess test at 7 weeks and it was negative (I understand that I still need to take one at 3 months to be conclusive). But I read that vast majority of people seroconvert within 6 weeks. Can lorazepam interfere in the antibody production? I've read that IV drugs can interefere in the antibody production.
Have also been eating lots of breatmints to allay the sore/itchy of my throat also having major stress...can they affect the timing and quantity of antibody production?
I've had some symptoms, but hard to say if they are due to stress/anxiety or ars. Haven't had a fever yet though (been taking oral temps hourly it seems). But my body just doesn't feel the same: loss of weight (15-20 lbs), lack of appetite, nausea (vomiting), tiredness, perhaps rashes (not really sure) but did get heat hives for a day at week7. Sore or dry throat (irritating and sometimes painful), dry mouth. Haven't felt any swollen nymph nodes (I thought I did but the doctors told me they were normal), inconsistent bowel movement (mainly diarrehea) and aches.
My exposure was unprotected blow job and unprotected cunnilingus (sucked on the clitoris for 5 minutes) with a high risk woman.
I want to woo-hoo so badly and need some encouragement till the 3 month. Thanks. Your answers are wonderful and quite addicting.
Response from Dr. Frascino
Hello Still Concerned and Freaked Out,
Next, your "symptoms" are highly suggestive of anxiety and stress, not HIV.
Next, lorazepam does not alter the body's ability to make anti-HIV antibodies, change the window period or alter HIV test results in any way.
Finally, breath mints??? Sugar??? Honey, whatever dose of lorazepam you are taking, it seems not to be working all that well. Let's at least be a bit reasonable here, OK??? You might consider some counseling to help you with stress management for the next few weeks. After all, we wouldn't want you to become Looney Tunes over the Fruit Loops!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.